Announcement

Collapse
No announcement yet.

Cipro ?

Collapse
This topic is closed.
X
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Cipro ?

    I'm a flight nurse. Friday night we spent four hours with a coding a guy that had massive pulmonary hemorrhage. Turns out the CDC is worried this guy has pneumonic plague....yeah FML. We will find out if it was plague tomorrow when the CDC tests him.

    As a precaution, eveyone involved has been put on Doxycycline. I'm allergic to that, so early Sat AM I started Cipro.

    So here's the thing, I'm 10 weeks into the novice LP and today I had the worst workout so far, by far. Felt like crap, barely got my squats and bench then bailed on the PC.

    I've read a few Cipro horror posts in the SS forum. But what's your take - could the Cipro contribute to feeling shitty in a guy who isn't sick?

  • #2
    Wow, that’s intense. Sorry to hear it.

    So, to be clear, you started the medicine yesterday?
    IG / YT

    Comment


    • #3
      Yeah. First dose was Sat at 2 am. It was an all-nighter dealing with all of the follow-up. My workout most likely suffered from the lack of sleep. But the Cipro posts got me thinking....

      Comment


      • #4
        Yeah, I think you have far more likely causes of the workout going poorly than one day of antibiotic.

        I'm no fan of using fluoroquinolones unless I absolutely have to, but I'd suggest that you not continue to read and worry about rare side effects of a medication that you don't really have a choice in taking, unless of course you're willing to accept the risk of plague.

        Hopefully you'll hear from the CDC soon.
        IG / YT

        Comment


        • #5
          I took Cipro for one week just after Christmas for an upper respiratory infection. On January 27th I ruptured my distal biceps tendon attempting a 655lb mixed grip deadlift in a mock meet. Given the fact that I'm only 33 and there was no pain or inflammation prior to the tear, and I also pulled 600+ several times without incident leading up to the mock meet, would it be safe to say it's probably just a coincidence? Or does it seem likely that the cipro was a factor? It was prescribed because I am allergic to Amoxicillin.

          Comment


          • #6
            Originally posted by Tim K View Post
            I took Cipro for one week just after Christmas for an upper respiratory infection. On January 27th I ruptured my distal biceps tendon attempting a 655lb mixed grip deadlift in a mock meet. Given the fact that I'm only 33 and there was no pain or inflammation prior to the tear, and I also pulled 600+ several times without incident leading up to the mock meet, would it be safe to say it's probably just a coincidence? Or does it seem likely that the cipro was a factor? It was prescribed because I am allergic to Amoxicillin.
            Good questions. Here's some more information on the risk of fluoroquinolone-associated tendon complications:

            https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2921747/

            The pertinent part:

            What is the latency period between the onset of FQ exposure and development of tendinopathy/tendon rupture? The mean latency period between the start of FQ treatment and occurrence of tendinopathy has been reported to be a few hours to months, with a median onset of 6 days.3 In one report, half of tendon ruptures occurred within one week of FQ administration, with symptoms starting within two hours in one patient.6 Approximately 85 percent of patients present in less than one month, with 20 percent having a history of oral corticosteroid use.6 Available data indicates that the risk of a person suffering an ATR was three-fold higher within 90 days of using a FQ for the first time.38 Approximately 41 to 50 percent of patients with FQ-induced tendinopathy experienced ATR even after FQ therapy was discontinued.4,15
            IG / YT

            Comment

            Working...
            X